MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539270
Medical Device Problem Codes Positioning Failure (1158); Nonstandard Device (1420); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6).Block h6: imdrf device code a0401 captures the reportable investigation finding of guide catheter detached/separated.Block h11: a flexima biliary stent was returned for analysis.A visual examination of the returned device revealed that the guide catheter was detached, buckled, and kinked.In addition, the push catheter suture hole was observed to be torn, and the suture did not return.No other damages were noted to the stent and delivery system.Product analysis confirmed the reported event of stent failure to deploy, device damage/defect, and user related device use error.The device was unable to deploy the stent as intended, resulting in damage to the push catheter suture hole due to pressure from the suture.The torn suture hole likely caused the suture to become trapped or detached, preventing proper stent release.The guide catheter was detached, kinked, stretched, or buckled.Taking all available information into consideration, the investigation concluded that the reported event and observed damage were likely caused by procedure related factors, including excessive force during deployment, potentially influenced by physician technique or anatomical tortuosity.Therefore, a review and analysis of the all the available information indicated that the most probable cause is adverse event related to procedure.A labeling review was performed and, from the information available, the device appears to have been used in a manner inconsistent with the labeled instructions for use.Per the ifu, "slide the outer orange sleeve over the most proximal stent barb to hold it down for stent insertion; however, it was reported that the barb flap cover was not used to insert the device through the biopsy cap.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was intended to be implanted to treat bile duct stones in the biliary tract during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, the stent could not be deployed normally, and the inner core rolled up easily when manipulated with the guidewire.Another flexima biliary stent was used to successfully complete the procedure.There were no patient complications as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.Note: this event has been deemed an mdr reportable event based on the investigation results which revealed that the guide catheter detached/separated.Please see block h11 for full investigation details.

Brand Name
FLEXIMA? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24500161
Report Number3005099803-2026-00803
Device Sequence Number10115323
Product Code FGE
UDI-Device Identifier08714729162582
UDI-Public(01)08714729162582(17)280423(10)36366298
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00539270
Device Catalogue NumberM00539270
Device Lot Number0036366298
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Initial Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Patient Weight70 KG